Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 15, 2025, 7:56 AM CDT for Ashley County, Chicot County, Arkansas; Morehouse Parish, Louisiana; Washington County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 7:56 AM CDT (12:56 UTC)
- Expired
- Mar 15, 2025, 12:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 184 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1647 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 15.9
The text
As transmitted.
794
WGUS54 KJAN 151256
FFWJAN
ARC003-017-LAC067-MSC151-151700-
/O.NEW.KJAN.FF.W.0003.250315T1256Z-250315T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
756 AM CDT Sat Mar 15 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Ashley County in southeastern Arkansas...
Chicot County in southeastern Arkansas...
Morehouse Parish in northeastern Louisiana...
Northwestern Washington County in northwestern Mississippi...
* Until noon CDT.
* At 756 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Greenville, Bastrop, Crossett, Leland, Hamburg, Lake Village,
Dermott, North Crossett, Eudora, West Crossett, Metcalfe, Mer
Rouge, Wilmot, Portland, Montrose, Collinston, Bonita, Parkdale,
Fountain Hill and Oak Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3326 9206 3330 9198 3338 9196 3340 9199
3339 9146 3356 9145 3352 9135 3353 9085
3334 9088 3311 9121 3301 9144 3289 9149
3285 9157 3262 9167 3251 9191 3266 9191
3271 9197 3271 9206 3300 9207 3310 9214
FLASH FLOOD...RADAR INDICATED
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 6:54 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 15, 6:54 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 654 AM CDT Sat Mar 15 2025 ...New AVIATION... .DISCUSSION... Issued at 230 AM CDT Sat Mar 15 2025 Saturday through next Friday... Saturday: A severe weather outbreak is expected today through this evening as all modes of severe weather will be possible including strong to violent, long-track tornadoes. Damaging winds 60-70 mph and large hail will be likely as well. As a strong, upper lvl trough pushes towards the area, the low-lvl jet will strengthen during the afternoon over the region. As a result, strong deep-layer shear/SRH and favorable instability in place will lead to multiple rounds of convection with supercell potential throughout mid morning until the evening. A high risk for severe weather continues to be advertised in the greater threat area for violent tornadoes over central into east MS where supercells will have great access to the most unstable air and backed low level flow. Scattered to numerous supercells are likely to develop in the warm sector, and given the fast cell motions and classic nature of the storms, would expect the potential for long tornado tracks, so this continues to be messaged. Outside of severe storms, gusty winds are expected throughout the day. Heavy rainfall is less of concern but flash flooding will be possible within areas that experience training storms. Sunday through next Friday: Ridging pattern along with upper-lvl zonal flow will filter into the region into next week. Temps will start off cooler but will be near seasonal averages. Next chance for rainfall will come on Wednesday as a shortwave trough swings through the area. Mostly showers and a brief cooldown are expected with this disturbance. /SW/EC/ && .AVIATION... (12Z TAFS) Issued at 645 AM CDT Sat Mar 15 2025 Poor flying conditions are expected this morning and aftn. MVFR cigs and gusty winds 25-30kts wl prevail through the aftn away from +TSRA that will become numerous across the area today. At 1130Z a band of +TSRA was noted on local radars across the nw. This band will continue shifting east today while additional +TSRA develop ahead of the band. Conditions are expected to improve this evening with VFR conditions areawide by 06Z. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 51 65 40 / 90 40 0 0 Meridian 77 51 68 39 / 90 60 0 0 Vicksburg 76 50 64 40 / 90 30 0 0 Hattiesburg 78 53 73 41 / 80 30 0 0 Natchez 77 50 65 40 / 90 20 0 0 Greenville 72 48 59 40 / 90 30 0 0 Greenwood 75 50 61 38 / 100 50 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /SW/22
In the hours before
Special weather statement, Mar 15, 5:16 AM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 AM CDT Sat Mar 15 2025
MSZ018-151045-
Bolivar MS-
516 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 545 AM CDT...
At 515 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Winstonville, or near Shelby, moving northeast at
55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Winstonville, Duncan, and Shelby around 520 AM CDT.
Alligator around 525 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3394 9066 3376 9091 3382 9105 3384 9106
3412 9074 3412 9066
TIME...MOT...LOC 1015Z 223DEG 49KT 3389 9085
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Mar 15, 5:44 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 AM CDT Sat Mar 15 2025
ARZ074-075-LAZ007-008-151130-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
544 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHICOT AND EASTERN
ASHLEY COUNTIES...NORTHERN MOREHOUSE AND NORTH CENTRAL WEST CARROLL
PARISHES THROUGH 630 AM CDT...
At 543 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Beekman, or 8 miles north of Bastrop, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bonita and Galion around 550 AM CDT.
Jones and Berlin around 555 AM CDT.
Wilmot around 600 AM CDT.
Parkdale around 605 AM CDT.
Portland around 615 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3284 9206 3285 9206 3335 9177 3335 9137
3301 9133 3276 9186 3283 9207 3284 9207
TIME...MOT...LOC 1043Z 225DEG 40KT 3289 9187
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASLocal storm report, Mar 15, 6:34 AM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
634 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Tstm Wnd Dmg 5 N Belzoni 33.25N 90.48W
03/14/2025 Humphreys MS Law Enforcement
Report of multiple trees and powerlines
downed, as well as damage to a residence on
Malcolm Drive.
&&
KPLocal storm report, Mar 15, 6:42 AM CDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
642 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tstm Wnd Dmg Elliott 33.69N 89.75W
03/15/2025 Grenada MS Law Enforcement
Report of extensive damage to Elliott
community; downed power lines and multiple
residences destroyed.
&&
KPLocal storm report, Mar 15, 6:45 AM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
645 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Hail 2 SE Dermott 33.50N 91.41W
03/15/2025 M0.25 Inch Chicot AR Fire Dept/Rescue
&&
KPLocal storm report, Mar 15, 6:57 AM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
657 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tornado Elliott 33.69N 89.75W
03/15/2025 Grenada MS Law Enforcement
Report of extensive damage to Elliott
community; downed power lines and multiple
residences destroyed.
&&
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:38 PM CDT | Special Weather Statement | JAN | Chicot | 67 min |
| Mar 15, 5:44 AM CDT | Special Weather Statement | JAN | Ashley | 46 min |
| Mar 15, 6:04 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 56 min |
| Mar 15, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 60 min |
| Mar 15, 6:43 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 62 min |
| Mar 15, 6:58 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 62 min |
| Mar 15, 7:56 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 64 min |
| Mar 15, 8:59 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 61 min |
| Mar 15, 9:10 AM CDT | Severe Thunderstorm Warning | JAN | Chicot | 65 min |
| Mar 15, 9:18 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 57 min |
| Mar 15, 9:43 AM CDT | Severe Thunderstorm Warning | JAN | Chicot | 62 min |
| Mar 15, 11:25 AM CDT | Flash Flood Warning | JAN | Chicot | 4 hr |
| Mar 14, 9:28 PM CDT | Special Weather Statement | JAN | East Carroll | 62 min |
| Mar 15, 8:38 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 67 min |
| Mar 15, 9:50 AM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 55 min |
| Mar 15, 10:33 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Madison, Richland, Tensas | 42 min |
| Mar 15, 10:56 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 64 min |
| Mar 15, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 58 min |
| Mar 14, 7:35 PM CDT | Special Weather Statement | JAN | Bolivar | 55 min |
| Mar 14, 8:31 PM CDT | Special Weather Statement | JAN | Sunflower | 59 min |
| Mar 14, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington | 62 min |
| Mar 14, 11:11 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 64 min |
| Mar 14, 11:58 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore, Montgomery, Webster | 62 min |
| Mar 15, 12:28 AM CDT | Tornado Warning | JAN | Grenada | 47 min |
| Mar 15, 12:36 AM CDT | Special Weather Statement | JAN | Newton, Scott | 54 min |
| Mar 15, 12:47 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 43 min |
| Mar 15, 1:22 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 53 min |
| Mar 15, 1:26 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 64 min |
| Mar 15, 1:31 AM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Mar 15, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Winston | 61 min |
| Mar 15, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 29 min |
| Mar 15, 2:22 AM CDT | Special Weather Statement | JAN | Newton | 38 min |
| Mar 15, 2:38 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 52 min |
| Mar 15, 2:57 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton | 63 min |
| Mar 15, 3:16 AM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Mar 15, 3:33 AM CDT | Special Weather Statement | JAN | Lowndes | 27 min |
| Mar 15, 5:16 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Mar 15, 6:21 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 54 min |
| Mar 15, 7:14 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 46 min |
| Mar 15, 7:57 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 48 min |
| Mar 15, 8:30 AM CDT | Flash Flood Warning | JAN | Bolivar | 4 hr |
| Mar 15, 8:34 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 41 min |
| Mar 15, 9:06 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes | 39 min |
| Mar 15, 9:32 AM CDT | Wind Advisory | JAN | Attala, Choctaw, Clarke, Clay, Copiah, Covington and 23 more | 9 hr |
| Mar 15, 10:07 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 53 min |
| Mar 15, 10:26 AM CDT | Tornado Warning | JAN | Humphreys, Leflore, Sharkey, Sunflower, Washington | 64 min |
| Mar 15, 10:41 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 49 hr |
| Mar 15, 10:59 AM CDT | Tornado Warning | JAN | Franklin, Jefferson, Lincoln | 61 min |
| Mar 15, 11:04 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Washington | 36 min |
| Mar 15, 11:08 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 67 min |
| Mar 15, 11:18 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 57 min |
| Mar 15, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 67 min |
| Mar 15, 11:50 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 55 min |
| Mar 15, 11:56 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 49 min |
| Mar 15, 12:02 PM CDT | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 58 min |
| Mar 15, 12:31 PM CDT | Tornado Warning | JAN | Attala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more | 59 min |
| Mar 15, 12:39 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 66 min |
| Mar 15, 12:43 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more | 4 hr |
| Mar 15, 12:47 PM CDT | Tornado Warning | JAN | Rankin, Scott, Simpson, Smith | 30 min |
| Mar 15, 12:48 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 57 min |
| Mar 15, 12:52 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 27 min |
| Mar 15, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 46 min |
| Mar 15, 1:26 PM CDT | Flash Flood Warning | JAN | Choctaw, Montgomery, Webster | 2 hr |
| Mar 15, 1:28 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln, Simpson | 62 min |
| Mar 15, 1:30 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 60 min |
| Mar 15, 1:30 PM CDT | Tornado Warning | JAN | Covington, Jones, Smith | 60 min |
| Mar 15, 1:32 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Mar 15, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 40 min |
| Mar 15, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 48 min |
| Mar 15, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 65 min |
| Mar 15, 2:03 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 57 min |
| Mar 15, 2:09 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 66 min |
| Mar 15, 2:11 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee | 43 min |
| Mar 15, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 46 min |
| Mar 15, 2:16 PM CDT | Tornado Warning | JAN | Kemper | 44 min |
| Mar 15, 2:26 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 64 min |
| Mar 15, 2:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Rankin, Simpson | 40 min |
| Mar 15, 2:35 PM CDT | Tornado Warning | JAN | Covington, Jones, Smith | 26 min |
| Mar 15, 2:43 PM CDT | Flash Flood Warning | JAN | Copiah, Covington, Jefferson Davis, Lawrence, Lincoln, Marion and 4 more | 4 hr |
| Mar 15, 2:49 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 56 min |
Nearby
Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Louisiana, 2025Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.